Alert archive / Michigan / Special Weather Statements in 2007
Special Weather Statement, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this special weather statement at Aug 2, 2007, 9:49 PM EDT for Newaygo County, Michigan. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 2, 2007, 9:49 PM EDT (01:49 UTC)
- Expired
- Aug 2, 2007, 10:45 PM EDT
- In force
- 56 min
- Issued by
- NWS Grand Rapids, MI
County Newaygo County, MI
The radar
The Grand Rapids radar (KGRR), 70 km from the middle of the area, began a volume at 01:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 1.8 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2323 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 27 m²/s²
- 0-3 km storm-relative helicity
- 46 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WWUS83 KGRR 030149
SPSGRR
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
949 PM EDT THU AUG 2 2007
MIZ044-050-030245-
MUSKEGON-NEWAYGO-
949 PM EDT THU AUG 2 2007
...SPECIAL WEATHER STATEMENT...
AT 946 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 10 MILES SOUTHWEST OF FREMONT...OR 13 MILES
NORTHEAST OF MUSKEGON...MOVING EAST AT 30 MPH.
LOCATIONS IN OR NEAR THE PATH INCLUDE...FREMONT...NEWAYGO AND GRANT.
OCCASIONAL CLOUD TO GROUND LIGHTNING...WIND GUSTS OF 40 TO 50
MPH...HAIL UP TO HALF AN INCH IN DIAMETER AND LOCALLY HEAVY
DOWNPOURS WILL ALL BE POSSIBLE FROM THIS STORM.
LAT...LON 4347 8605 4350 8604 4353 8558 4331 8558
4332 8623 4336 8624 4347 8624
$$
NJJWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this special weather statement went out at Aug 2, 3:00 PM EDT, 6 hours 49 minutes earlier.
Area forecast discussion, Aug 2, 3:00 PM EDT, 6 hours 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND RAPIDS MI 300 PM EDT THU AUG 2 2007 LATEST UPDATE...SHORT TERM...MARINE...HYDROLOGY...LONG TERM .SYNOPSIS... (300 PM EDT THU AUG 2 2007) A COLD FRONT THAT STRETCHES FROM EASTERN LAKE SUPERIOR TO NORTHEAST IOWA IS NOT MOVING TOO FAST AND MOST OF THE UPPER LEVEL ENERGY IS WELL NORTH OF THE SYSTEM IN CANADA. THE FRONT WILL MOVE SOUTHEAST OVERNIGHT REACHING LUDINGTON AROUND 1 AM AND JACKSON AROUND 8 AM CDT. WIDELY SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND OVERNIGHT AS THE FRONT MAKES ITS WAY ACROSS SOUTHWEST LOWER MICHIGAN. COOLER AND DRIER AIR WILL MOVE INTO THE AREA FRIDAY AND SATURDAY WITH HIGH PRESSURE DOMINATING THE SURFACE WEATHER MAPS. ON SATURDAY A WARM FRONT DEVELOPS FROM A LOW IN THE CENTRAL PLAINS TO THE OHIO VALLEY. THIS SYSTEM WILL BRING ANOTHER CHANCE FOR SHOWERS AND THUNDERSTORMS OVERNIGHT SATURDAY AS IT MOVES TOWARDS THE LOWER GREAT LAKES. && .SHORT TERM... (300 PM EDT THU AUG 2 2007) FORECAST CONCERNS FOR THIS AFTERNOON THROUGH THE OVERNIGHT IS MAINLY DUE TO THE POTENTIAL FOR CONVECTION. SATELLITE AT 3 PM CDT SHOWING OPEN CELL FAIR WEATHER CU ACROSS THE CWA BUT THE ENVIRONMENT IS UNSTABLE WITH SURFACE BASED CAPES IN THE 1000-2000 J/KG RANGE...SURFACE BASED LIS FROM -3 TO -6 AND LOW LEVEL LAPSE RATES OF -5 TO -8 C/KM. MID LEVEL LAPSE RATES ARE NOT AS IMPRESSIVE AND THERE IS A FAIR AMOUNT OF DRY AIR GETTING ENTRAINED INTO AND CUTTING OFF THE MOIST UPDRAFTS. SHOWERS AND THUNDERSTORMS ARE FIRING ALONG AND AHEAD OF THE COLD FRONT FROM THE STRAITS TO JUST OFF FRANKFORT BUT THE INTENSITY AND LIGHTNING ASSOCIATED WITH THE STORMS HAS BEEN DECREASING IN THE LAST HOUR OR SO. HAVE MADE SOME MINOR CHANGES TO CLOUD COVER AND OVERNIGHT LOW TEMPERATURES FOR TONIGHT AND FRIDAY NIGHT...GOING A LITTLE WARMER TONIGHT AS CLOUDS DO TEND TO HANG IN FOR AWHILE OVERNIGHT AND ALTHOUGH THE DEW POINT DOES DROP OFF QUICKER THAN THE PAST FEW FRONT THE LACK OF RADIATIONAL COOLING SHOULD KEEP US A LITTLE WARMER. WENT COOLER SATURDAY MORNING DUE TO CLEARING AND DEW POINTS DROPPING AT LEAST TO THE LOWER TO MID 50S. AS NOTED HIGH PRESSURE DOMINATES FRIDAY AND SATURDAY BUT THEN BEGINS TO BACK OFF ON SATURDAY EVENING AND OVERRUNNING CLOUDINESS SHOULD BEGIN TO FORM SATURDAY AFTERNOON WITH A CHANCE FOR SHOWERS AND THUNDERSTORMS NORTH OF THE WARM FRONT SATURDAY NIGHT. && .LONG TERM...(300 PM EDT) EF GUIDANCE SUGGESTS THAT THE WARM FRONT WILL CONTINUE TO MOVE NNE TO JUST NORTH OF OUR CWA BY SUNDAY EVENING. WE EXPECT THAT REMNANT SHOWERS AND STORMS FROM AN OVERNIGHT MCS FUELED BY A 35-40 KT LLJ IN CLOSE PROXIMITY TO THE WARM FRONT COULD LINGER INTO SUNDAY MORNING. THIS WILL BE FOLLOWED BY POTENTIAL FOR ADDITIONAL CONVECTIVE DEVELOPMENT LATER SUNDAY IN THE VICINITY OF THE WARM FRONT. BEYOND THAT WE EXPECT TEMPS TO CONTINUE TO AVG ABOVE NORMAL FOR THE EARLY TO MIDDLE PORTION OF NEXT WEEK. THIS PRIMARILY BECAUSE MIN TEMPS WILL STAY UP IN THE UPPER 60S TO LOWER 70S AS SOUTHERLY FLOW SOUTH OF THE WARM FRONT ADVECTS HIGHER DEW PT AIR INTO OUR REGION. MAX TEMPS COULD ALSO BE POTENTIALLY QUITE WARM. THIS WILL BE OBVIOUSLY LARGELY DEPENDENT ON EXTENT OF CLOUD COVER AND PCPN COVERAGE DAILY. WE WILL HAVE A CHC FOR CONVECTION MONDAY THROUGH TUESDAY DUE TO INCREASING MOISTURE AND INSTABILITY AND AS A SFC LOW PRESSURE SYSTEM TO OUR WEST MONDAY MOVES INTO OUR REGION TUESDAY. WE WILL ALSO HAVE TO WATCH FOR POTENTIAL FOR STRONG TO SEVERE CONVECTION SUNDAY THROUGH TUESDAY. THE SPC ALREADY HAS LWR MI HIGHLIGHTED FOR THIS POTENTIAL IN THAT TIME FRAME. && .AVIATION... (100 PM EDT THU AUG 2 2007) A SCT-BKN CU DECK WITH CLOUD BASES AT 4-6 KFT AGL WILL PERSIST THROUGH THIS AFTERNOON AND EVENING WITH ISOLATED SHOWERS AND TSTORMS POSSIBLE MAINLY NORTH OF ALL THE TAF SITES ACROSS CENTRAL LWR MI OUT AHEAD OF THE COLD FRONT. SKIES WILL GRADUALLY CLEAR FROM NW TO SE BETWEEN 05Z AND 11Z OVERNIGHT BEHIND THE FRONT. CLEAR SKIES FRIDAY MORNING AND EARLY AFTERNOON WITH LITTLE IF ANY CU POTENTIAL DUE TO SUBSIDENCE AND A DRIER AIR MASS IN PLACE BY THEN. && .MARINE... (300 PM EDT THU AUG 2 2007) OTHER THAN THE OUTSIDE CHANCE OF A THUNDERSTORM OVERNIGHT WAVES IN THE NEARSHORE AREA WILL BE LESS THAN 2 FEET TONIGHT THROUGH SATURDAY AFTERNOON. && .HYDROLOGY... (300 PM EDT THU AUG 2 2007) EVEN IF SIGNIFICANT RAINFALL IS RECEIVED BY THE SYSTEM OVER THE WEEKEND STREAMFLOW IS VERY LOW ACROSS THE AREA AND ANY PRECIPITATION TONIGHT WILL HAVE A MINIMAL IMPACT. RIVER LEVELS PER THE USGS WEBSITE CONTINUE TO BE AT OR BELOW NORMAL ACROSS THE ENTIRE SOUTHWEST QUARTER OF LOWER MICHIGAN. && .FIRE WEATHER... (300 PM EDT THU AUG 2 2007) FIRE WEATHER INDICES...FOR THE POTENTIAL FOR FIRES TO SPREAD...REMAINS FROM MODERATE TO HIGH ACROSS CENTRAL LOWER MICHIGAN AND FROM VERY HIGH TO EXTREME ACROSS MUCH OF SOUTHERN LOWER MICHIGAN. ALTHOUGH RELATIVE HUMIDITY AND WINDS ARE NOT FORECAST TO REACH WARNING CRITERIA DURING THE FORECAST PERIOD FUELS ARE VERY DRY AND SUSCEPTIBLE TO RAPID FIRE SPREAD. .GRR WATCHES/WARNINGS/ADVISORIES... MI...NONE. LM...NONE. && SHORT TERM: MWH LONG TERM: LAURENS AVIATION: LAURENS MARINE: MWH HYDROLOGY: MWH FIRE: MWH
Hazardous weather outlook, Aug 2, 6:11 AM EDT, 15 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND RAPIDS MI 611 AM EDT THU AUG 2 2007 LMZ844>849-MIZ037>040-043>046-050>052-056>059-064>067-071>074-031015- ST JOSEPH TO SOUTH HAVEN-SOUTH HAVEN TO HOLLAND- HOLLAND TO GRAND HAVEN-GRAND HAVEN TO WHITEHALL- WHITEHALL TO PENTWATER-PENTWATER TO MANISTEE-MASON-LAKE-OSCEOLA- CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON-MONTCALM-GRATIOT- OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON-INGHAM-VAN BUREN- KALAMAZOO-CALHOUN-JACKSON- 611 AM EDT THU AUG 2 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING AS A COLD FRONT MOVES INTO LOWER MICHIGAN. AN ISOLATED HAIL AND HIGH WIND EVENT CANNOT BE RULED OUT...BUT THE ONLY THREAT WITH MOST OF THE STORMS WILL ONLY BE LIGHTNING. SCATTERED THUNDERSTORMS WILL BE POSSIBLE MUCH OF THE PERIOD BETWEEN SATURDAY NIGHT AND WEDNESDAY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. OSTUNO
In the hours before
Special weather statement, Aug 2, 9:49 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
949 PM EDT THU AUG 2 2007
MIZ044-050-030245-
MUSKEGON-NEWAYGO-
949 PM EDT THU AUG 2 2007
...SPECIAL WEATHER STATEMENT...
AT 946 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 10 MILES SOUTHWEST OF FREMONT...OR 13 MILES
NORTHEAST OF MUSKEGON...MOVING EAST AT 30 MPH.
LOCATIONS IN OR NEAR THE PATH INCLUDE...FREMONT...NEWAYGO AND GRANT.
OCCASIONAL CLOUD TO GROUND LIGHTNING...WIND GUSTS OF 40 TO 50
MPH...HAIL UP TO HALF AN INCH IN DIAMETER AND LOCALLY HEAVY
DOWNPOURS WILL ALL BE POSSIBLE FROM THIS STORM.
LAT...LON 4347 8605 4350 8604 4353 8558 4331 8558
4332 8623 4336 8624 4347 8624
NJJThe office that day
Everything else NWS Grand Rapids, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 2, 11:47 PM EDT | Special Weather Statement | GRR | Ionia | 43 min |
| Aug 3, 1:33 PM EDT | Red Flag Warning | GRR | Allegan, Barry, Calhoun, Clare, Clinton, Eaton and 17 more | 6 hr |
Nearby
Special Weather Statements in Michigan, 2007Every special weather statement in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.